Yeungnam Univ J Med Search

CLOSE


Yeungnam Univ J Med > Volume 3(1); 1986 > Article
Yeungnam University Journal of Medicine 1986;3(1):383-386.
DOI: https://doi.org/10.12701/yujm.1986.3.1.383    Published online December 31, 1986.
Surgical Treatment of Phenytoin Induced Gingival Hyperplasia: A Report of Case.
Sang Kil Byun, Hee Kyung Lee, Byung Rho Chin, Meung Chul Oh
Abstract
Enlargement of the gingival caused by phenytoin. An anticonvulsant used in the treatment of epilepsy, occurs in some of the patients receiving the drug. Its incidence varies from 3 to 62 percent, with the greater frequencies in younger patients. The hyperplasia is usually generalized throughout the mouth, but is more severe tendency in the maxillary and mandibular anterior regions. 18 year old male patient was admitted to our Department of Dentistry with the complaint of generalized painless gingival swelling. After the consult of the N.M. and laboratory study, the gingivectomy and gingivoplasty was performed. The periodontal pack and tin foil was applied on the attached gingival to protect a surgical site and bleeding control. We obtained a good result of improved esthetics and function.


ABOUT
ARTICLE CATEGORY

Browse all articles >

BROWSE ARTICLES
AUTHOR INFORMATION
Editorial Office
170 Hyeonchung-ro, Nam-gu, Daegu 42415, Korea
Tel: +82-53-640-6832    Fax: +82-53-651-0394    E-mail: yujm@yu.ac.kr                

Copyright © 2019 by Yeungnam University College of Medicine. All rights reserved.

Developed in M2community

Close layer
prev next